Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2006, 4:36 PM MDT for Adams County, Jefferson County, Colorado. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 4:36 PM MDT (22:36 UTC)
- Expired
- Jun 11, 2006, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 36 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:40 PM MDT | HAIL 0.88 | 3 Nne Arvada, CO | HAIL WAS VERY SOFT. NO INDENTATIONS ON HAIL PAD. |
| Jun 11, 4:40 PM MDT | HAIL 1.25 | W Arvada, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 112236
SVRBOU
COC001-059-112315-
/O.NEW.KBOU.SV.W.0045.060611T2236Z-060611T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT SUN JUN 11 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
* UNTIL 515 PM MDT
* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHEASTERN ARVADA...OR ABOUT 8
MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDERAL
HEIGHTS...WHEAT RIDGE...SOUTHERN WESTMINSTER...THORNTON...SOUTHERN
NORTHGLENN...NORTH CENTRAL LAKEWOOD...WESTERN COMMERCE CITY AND
ARVADA.
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN SOUTHERN ARVADA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3982 10483 3980 10486 3982 10488 3979 10492
3980 10497 3980 10506 3975 10507 3972 10516
3981 10522 4000 10485
$$
DANKERS2 follow-up statements
000
WWUS55 KBOU 112300
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT SUN JUN 11 2006
COC059-112306-
/O.CAN.KBOU.SV.W.0045.000000T0000Z-060611T2315Z/
JEFFERSON CO-
456 PM MDT SUN JUN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OVER WESTERN ADAMS COUNTY. LARGE HAIL IS
NO LONGER EXPECTED IN JEFFERSON COUNTY. AT 435 PM...THREE-QUARTER
INCH WAS REPORTED BY A SPOTTER IN WESTMINSTER. AT 440 PM...ONE AND
A QUARTER INCH HAIL WAS REPORTED IN ARVADA.
LAT...LON 3982 10483 3981 10486 3983 10487 3980 10491
3981 10496 3981 10505 3990 10505 3999 10487
4000 10485
$$
COC001-112315-
/O.CON.KBOU.SV.W.0045.000000T0000Z-060611T2315Z/
ADAMS CO-
456 PM MDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN ADAMS COUNTY...
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO
ONE INCH IN DIAMETER. THIS STORM WAS LOCATED 2 MILES WEST OF
COMMERCE CITY...OR ABOUT 6 MILES NORTH OF DENVER...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FEDERAL HEIGHTS...SOUTHEASTERN WESTMINSTER...THORNTON...SOUTHERN
NORTHGLENN...NORTHEASTERN DENVER...CENTRAL COMMERCE CITY AND EAST
CENTRAL ARVADA.
AT 450 PM...PEA SIZED TO MARBLE SIZED HAIL WAS BEING REPORTED IN
WESTERN ADAMS COUNTY.
LAT...LON 3982 10483 3981 10486 3983 10487 3980 10491
3981 10496 3981 10505 3990 10505 3999 10487
4000 10485
$$
DANKERS000
WWUS55 KBOU 112314
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
514 PM MDT SUN JUN 11 2006
COC001-112324-
/O.EXP.KBOU.SV.W.0045.000000T0000Z-060611T2315Z/
ADAMS CO-
514 PM MDT SUN JUN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS COUNTY
EXPIRED AT 515 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3982 10483 3981 10486 3983 10487 3980 10491
3981 10496 3981 10505 3990 10505 3999 10487
4000 10485
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT SUN JUN 11 2006 ...SEVERE STORMS STILL EXPECTED OVER PORTIONS OF NORTHEAST COLORADO... .SHORT TERM DISCUSSION...DRY AIR WITH DEWPOINTS MOSTLY IN THE UPPER 30S HAS SPREAD NORTHWARD ACROSS THE DENVER METRO AREA...AS WELL THE PALMER DIVIDE AREA THIS AFTERNOON. AS A RESULT..CAPES WERE LESS THAN 1000 J/KG WHICH SHOULD KEEP SEVERE WEATHER THREAT AS WELL AS THUNDERSTORM COVERAGE LIMITED IN THOSE AREAS. HOWEVER...MUCH HIGHER DEWPOINTS IN THE LOWER TO MID 50S EXIST ACROSS THE NORTHEAST CORNER OF THE STATE. BEST MOISTURE/INSTABILITY AXIS WITH TOWERING CU APPEARS TO BE RIGHT ALONG RESIDUAL OUTFLOW BOUNDARY NOW STRETCHING FROM EASTERN MORGAN COUNTY INTO SOUTHEAST WASHINGTON COUNTY. THIS AREA SHOULD BREAK OUT IN SEVERE STORMS LATE THIS AFTERNOON WITH CAPES PEAKING REACH ABOUT 2000 J/KG AND 0-6 KM SHEAR NEAR 25 M/S. MEANWHILE...DENVER CONVERGENCE ZONE HAS SHIFTED AS FAR NORTH AS GREELEY LATE THIS AFTERNOON AND IS GRADUALLY WASHING OUT. HOWEVER...INCREASE IN LOW LEVEL MOISTURE AND WEAK CONVERGENCE OVER THE CHEYENNE RIDGE AREA COULD SPARK SEVERE STORMS THERE TOO. STORMS EXPECTED TO MERGE BUT ALSO GRADUALLY WEAKEN AS THE MOVE EAST/ SOUTHEAST ACROSS THE PLAINS THIS EVENING AS THEY BEGIN TO INTERACT WITH COOLER AND LOWER THETA-E AIR FARTHER EAST. LOW LEVEL MOISTURE SHOULD EVENTUALLY GET PULLED BACK INTO THE FRONT RANGE LATER TONIGHT AS DENVER CYCLONE RE-ESTABLISHES ITSELF. WILL MENTION PATCHY FOG NORTH AND EAST OF DENVER AS TEMPS COOL CLOSE TO ADVECTED DEWPOINTS. FOR TOMORROW...MID LEVEL WINDS WEAKEN AND MID LEVEL TEMPS WARM WHICH WILL RESULT IN LESS CONVECTION. MOST ACTIVITY THROUGH TOMORROW AFTERNOON WILL BE RESTRICTED TO LOCATIONS IN/NEAR HIGHER TERRAIN SINCE MID LEVEL WARM CAP WILL BE STRENGTHENING. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA TUE AND WED WITH WSW FLOW ALOFT. LATEST GFS DOES SHOW SOME MID LEVEL MOISTURE OVER ON WED WHICH COULD ALLOW FOR SOME ISOLD HI BASED STORMS DURING THE LATE AFTN/EARLY EVENING HOURS. WITH TEMPS IN THE 850-700 MB LAYER RISING BOTH DAYS AFTN HIGHS SHOULD RISE INTO WELL THE 90S OVER NERN CO. FOR THU AND FRI THE UPPER LEVEL RIDGE WILL FLATTEN AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN ROCKIES WITH INCREASING WIND IN THE LOWER AND MID LEVELS WHICH MAY INCREASE THE FIRE DANGER. WITH LOW LEVEL SWLY DOWNSLOPE IN PLACE ON THU TEMPS WILL LIKELY RISE INTO THE UPPER 90S TO AROUND 100 DEGREES OVER NERN CO. TSTMS CHANCES LOOK LOW ON THU WITH VERY DRY AIR OVER NRN COLORADO. ON FRI GFS DOES SHOW A WEAK COLD FRONT AFFECTING NERN CO WHICH WILL SHOULD BRING COOLER TEMPS AND POSSIBLY A BETTER CHC OF TSTMS IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE. FOR SAT AND SUN WLY FLOW ALOFT IS FCST OVER NRN CO. GFS SHOWS SOME MID LEVEL MOISTURE MOVING ACROSS WHICH MAY ALLOW FOR SOME ISOLD HI BASED TSTMS OVER THE MTNS. OVER NERN CO TEMPS WILL WARM AGAIN ON SAT IN ADVANCE OF ANOTHER COLD FRONT WHICH MAY AFFECT THE AREA ON SUN. THERE COULD BE A BETTER CHC OF TSTMS SUN AFTN OR EVENING OVER NERN CO IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE.. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/RPK
Hazardous weather outlook, Jun 11, 11:02 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SUN JUN 11 2006 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SUN JUN 11 2006 ...SEVERE STORMS EXPECTED OVER PORTIONS OF NORTHEAST COLORADO THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL FIRST DEVELOP OVER THE FRONT RANGE FOOTHILLS BY EARLY THIS AFTERNOON...AND THEN SPREAD AND DEVELOP EASTWARD ACROSS THE NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON AND EVENING. THE STORMS WILL BECOME MORE NUMEROUS AND STRONGER AS THEY MOVE EAST OF THE URBAN CORRIDOR WHERE HIGHER LOW LEVEL MOISTURE EXISTS. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE AFTER 2 PM WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. DUE TO THE STRENGTHENING LOW LEVEL SHEAR IN THE ATMOSPHERE AND A POTENTIAL CONVERGENCE ZONE DEVELOPING ALONG THE I-76 CORRIDOR...ONE OR TWO SHORT LIVED TORNADOES WILL ALSO BE POSSIBLE. THE HIGHEST RISK AREA FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM GREELEY TO LIMON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO MONDAY AFTERNOON AND EVENING. ALTHOUGH AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION...THERE MAY STILL BE SUFFICIENT VERTICAL SHEAR AND LOW LEVEL MOISTURE FOR A FEW SEVERE THUNDERSTORMS. WARMER AND DRIER CONDITIONS CAN BE EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY OVER THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. BARJENBRUCH/KLEYLA
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:10 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.